Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 7, NWS Omaha, NE

February 25, 200713 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 25, 2007, 6:32 AM CST for 13 counties in Nebraska. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 6:32 AM CST (12:32 UTC)
Expired
Feb 25, 2007, 9:00 AM CST
In force
2 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Butler County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Lancaster County, NE, Madison County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE

The radar

The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 251232
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
632 AM CST SUN FEB 25 2007

NEZ016-030>032-042-043-050-051-065-066-078-088-089-251500-
/O.NEW.KOAX.WI.Y.0007.070225T1232Z-070225T1500Z/
ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON...
COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...LINCOLN...
CRETE...FAIRBURY...BEATRICE
632 AM CST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

WHILE THE SNOW HAS ALL BUT ENDED ACROSS EAST CENTRAL AND SOUTHEAST
NEBRASKA...GUSTY NORTHWEST WINDS AROUND 30 TO 35 MPH WITH GUSTS UP
TO 45 MPH WILL CONTINUE THROUGH MID MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DEWALD
1 follow-up statement
000 
WWUS73 KOAX 251458
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
858 AM CST SUN FEB 25 2007

NEZ016-030>032-042-043-050-051-065-066-078-088-089-251600-
/O.EXP.KOAX.WI.Y.0007.000000T0000Z-070225T1500Z/
ANTELOPE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-SAUNDERS-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...NELIGH...ALBION...NORFOLK...STANTON...
COLUMBUS...SCHUYLER...DAVID CITY...WAHOO...SEWARD...LINCOLN...
CRETE...FAIRBURY...BEATRICE
858 AM CST SUN FEB 25 2007

...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

THE NORTHWEST WINDS SHOULD BE CLOSE TO OR MOSTLY REMAIN BELOW WIND
ADVISORY THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
9AM.

NORTHWEST WINDS OF 15 TO 30 MPH WITH LOCALLY HIGHER GUSTS WILL
CONTINUE THROUGH EARLY AFTERNOON...DIMINISHING TOWARD EVENING. SOME
BLOWING SNOW WILL CONTINUE IN OPEN AREAS. A FEW FLURRIES MAY PASS
THROUGH THE AREA TODAY.

USE CAUTION IF YOU ARE TRAVELING TODAY AS MANY ROADS IN OPEN AREAS
REMAIN SLEET AND SNOWCOVERED.


$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 25, 5:45 AM CST, 47 minutes earlier.

Area forecast discussion, Feb 25, 5:45 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 AM CST SUN FEB 25 2007

.DISCUSSION...
THE BEST LAID PLANS OFTEN GO AWRY. THE EXPECTED OUTCOME FROM THIS
WINTER STORM HAS VERIFIED IN ABOUT HALF OF THE AREA...FROM KONL TO
KLCG...SOUTHWARD TO KFET TO KOMA TO KICL. IN THIS AREA...I THINK
WELL SEE THE 6 TO 10 INCHES THAT WERE EXPECTED...PERHAPS SOME
AREAS WITH JUST SLIGHTLY LESS SNOW. HOWEVER...THERE HAS ALSO BEEN
SOME MELTING FROM THE BOTTOM UP WITH SLUSHY CONDITIONS NOTED...AND
ALSO QUITE A BIT OF SETTLING OF THE HEAVY WET SNOW. THUS...SNOW
DEPTHS MAY NOT REFLECT THIS TREND...BUT SNOWFALL CERTAINLY WOULD
BE IN THE EXPECTED RANGE. FURTHER SOUTH FROM THAT AREA FROM KBVN
TO KOFK TO KOLU TO KLNK TO KBIE HAVE NOT WORKED OUT SO WELL WHERE
SNOWFALL HAS NOT MET EXPECTATIONS AT ALL WITH AMOUNTS LESS THAN A
COUPLE OF INCHES. THE DRIER AIR PREDICTED BY THE NAM BEGINNING WITH
THE 06Z RUN YESTERDAY WAS LIKELY MORE RIGHT THAN WRONG. ALSO...
SNOWFALL RATIOS WERE DEFINITELY LOWER THAN EXPECTED BECAUSE OF THE
HEAVY WET SNOW...COMING IN AROUND 8 TO 11 TO 1 INSTEAD OF 13 TO 14
TO 1 AS EXPECTED YESTERDAY.

MAIN FORECAST ISSUES THIS MORNING REVOLVE AROUND WHAT TO DO WITH
EXISTING WINTER STORM WARNING THAT CONTINUES FOR ALL AREAS UNTIL
NOON. CLOSED 990MB SURFACE LOW PRESSURE OF WAS LOCATED ACROSS
SOUTH CENTRAL IOWA AT 08Z WITH LIGHT TO OCCASIONALLY MODERATE SNOW
STILL EXTENDING WELL WEST INTO CENTRAL NEBRASKA. SURFACE LOW SHOULD
MOVE TO SOUTHEAST IOWA BY 12Z THEN TO NORTHWEST ILLINOIS THIS
AFTERNOON. THUS...WELL STILL SEE THE SNOW THIS MORNING...BUT
WELL DEFINITELY BE ON THE DOWNWARD SWING.

THE 850MB 50KT JET CORE NOTED FROM NORTH CENTRAL NEBRASKA THROUGH
NORTH CENTRAL KANSAS WILL BEGIN TO AFFECT OUR SOUTHWESTERN
COUNTIES THROUGH DAYBREAK...AND WE SHOULD SEE AN INCREASE IN WIND
SPEEDS IN THESE AREAS...LIKELY NEAR WIND ADVISORY CRITERIA. THE
SNOW OUT THERE ACROSS CENTRAL NEBRASKA IS PRETTY LIGHT... BUT IS
BEING BLOWN AROUND TO SOME EXTENT WITH LOWEST VISIBILITIES ABOUT 1
MILE. THUS...IT SEEMS PRUDENT TO CONVERT THE WINTER STORM WARNING ON
OUR SOUTHWESTERN FLANK TO A SNOW AND BLOWING SNOW ADVISORY ALTHOUGH
THE SNOW IS LIKELY JUST A BIT TO WET TO CREATE MASSIVE DRIFTING.

ACROSS NORTHEASTERN HALF OF THE CWFA...WOULD LIKELY MAINTAIN THE
WINTER STORM WARNING AS THE NEXT SPOKE OF SNOW ROTATES SOUTHWARD
OUT OF EASTERN SOUTH DAKOTA AND NORTHWEST IOWA BEFORE 12Z WITH
ADDITIONAL MINOR ACCUMULATIONS. HOWEVER WITH THE SURFACE LOW
QUICKLY PULLING FURTHER AND FURTHER AWAY...WE SHOULD SEE A NOTED
IMPROVEMENT BY 15Z INSTEAD OF 18Z...THUS HAVE OPTED TO END THE
WINTER STORM WARNING AT 9AM INSTEAD OF NOON.

THERE SHOULD ALSO BE SOME LINGERING FLURRIES THIS AFTERNOON ACROSS
NORTHEAST NEBRASKA AND WEST CENTRAL IOWA BUT NO ADDITIONAL
ACCUMULATION EXPECTED.

FOR THE REMAINDER OF THE FORECAST FOR TONIGHT AND MONDAY...WE
SHOULD SEE IN INCREASE IN MID TO HIGH LEVEL PACIFIC MOISTURE
STREAM ACROSS THE ROCKIES...AS EVIDENCED BY RECENT WATER VAPOR
IMAGERY. THIS IS IN ADVANCE OF THE NEXT TROUGH THAT IS CURRENTLY
SPINNING JUST OFF THE PACIFIC NORTHWEST COAST. BELIEVE THIS SHOULD
RESULT IN JUST SOME CLOUDS AS WARM AIR ADVECTION IN THE MID LEVELS
IS NEUTRAL TO SLIGHTLY POSITIVE THUS HAVE DOUBTS THAT THERE WOULD
BE ENOUGH LIFT TO GENERATE PRECIP.

HOWEVER...THIS TROUGH WILL EVENTUALLY MOVE THROUGH THE NORTHERN
ROCKIES...WHICH COULD INDUCE CYCLOGENESIS ONCE AGAIN IN THE
MOUNTAINOUS LEE SIDE...WHICH COULD SPREAD SOME WINTRY PRECIP BACK
INTO THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY. MILD SOUTHERLY
FLOW SHOULD PUMP SOME WARM AIR BACK INTO THE AREA AHEAD OF
THAT WITH TEMPERATURES CLIMBING A LITTLE EACH DAY. READINGS LIKELY
TO REACH THE UPPER 30S TO LOWER 40S BY TUESDAY. ALTHOUGH...AS THE
SURFACE LOW APPROACHES...PRECIP WILL LIKELY BREAK OUT AGAIN
MIDWEEK...BUT MORESO ACROSS THE DAKOTAS. DUE TO WARM TEMPS
ALOFT...THIS COULD RESULT IN SOME PATCHY FREEZING RAIN TUESDAY
NIGHT...BUT CHANGING TO RAIN ON WEDNESDAY AS TEMPS WARM
ACCORDINGLY. AGAIN...BEST THREAT FOR HEAVIEST PRECIP APPEARS TO
SET UP ACROSS SOUTH DAKOTA AND MINNESOTA...BUT WE COULD SEE SOME
MINOR SNOW ACCUMULATIONS WEDNESDAY NIGHT ACROSS NORTHEAST NEBRASKA.

FOR RIVER INTERESTS...THE RFC HAS BACKED OFF THE WIDESPREAD FLOODING
THAT WAS PREVIOUSLY DISCUSSED YESTERDAY. THIS IS MAINLY IN RESPONSE
TO QPF NOT BEING AS HIGH AS ORIGINALLY THOUGHT...ALTHOUGH THE SNOW
WATER EQUIVALENT WILL HAVE TO BE CONSIDERED. WILL HAVE TO WAIT FOR
THE RFC MODELS LATER THIS MORNING. THERE WILL LIKELY STILL BE
SOME ICE JAM RELATED FLOODING THOUGH IN THE TROUBLE SPOTS THAT
WEVE BEEN DEALING WITH FOR THE LAST SEVERAL DAYS IN THE ELKHORN
AND PLATTE BASINS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING UNTIL 9 AM CST THIS MORNING FOR NEZ011-012-
     015-017-018-033-034-044-045-052-053-067-068.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 9 AM CST THIS MORNING FOR
     NEZ016-030>032-042-043-050-051-065-066-078-088>093.

IA...WINTER STORM WARNING UNTIL 9 AM CST THIS MORNING FOR IAZ043-055-
     056-069-079-080-090-091.

&&

DEWALD
Hazardous weather outlook, Feb 25, 5:41 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
541 AM CST SUN FEB 25 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015-018-033-034-044-
045-052-053-067-068-260000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-WAYNE-CUMING-BURT-DODGE-WASHINGTON-
DOUGLAS-SARPY-CASS-OTOE-
541 AM CST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW AND BLOWING SNOW WILL LINGER EARLY THIS MORNING
WITH WIND GUSTS UP TO 30 TO 50 MPH. AROUND AN INCH OF NEW SNOW
WILL STILL BE POSSIBLE THIS MORNING ALONG AND EAST OF THE MISSOURI
RIVER. DUE TO SNOWFALL OF 3 TO 8 INCHES YESTERDAY EVENING AND
EARLY THIS MORNING...TRAVEL MAY BE SIGNIFICANTLY IMPACTED WITH SOME
RURAL ROADS LIKELY IMPASSABLE UNTIL SNOW PLOWS CAN GET INTO THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN OR SNOW TUESDAY
NIGHT AND EARLY WEDNESDAY...THEN A CHANCE FOR MORE SNOW AGAIN ON
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH AS TIME ALLOWS.

NEZ016-017-030>032-042-043-050-051-065-066-078-088>093-260000-
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-
SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
541 AM CST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW AND BLOWING SNOW WILL LINGER EARLY THIS MORNING
WITH WIND GUSTS UP TO 40 TO 45 MPH. LITTLE ADDITIONAL SNOW
ACCUMULATION IS EXPECTED...BUT VISIBILITY COULD BE DROP TO A MILE
AT TIMES.

LOCAL ICE JAM FLOODING WILL ALSO CONTINUE ACROSS PORTIONS OF
NORTHEAST AND EAST CENTRAL NEBRASKA ACROSS THE PLATTE AND ELKHORN
RIVER BASINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF FREEZING RAIN OR SNOW TUESDAY
NIGHT AND EARLY WEDNESDAY...THEN A CHANCE FOR MORE SNOW AGAIN ON
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DEWALD

In the hours before

Local storm report, Feb 25, 4:25 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
425 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     SNOW             LYONS                   41.94N 96.47W
02/25/2007  M7.0 INCH        BURT               NE   CO-OP OBSERVER

&&

DEWALD
Local storm report, Feb 25, 5:13 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             OMAHA                   41.26N 96.01W
02/25/2007  M5.0 INCH        DOUGLAS            NE   BROADCAST MEDIA

            AT 26TH AND DOUGLAS.

&&

DEWALD
Local storm report, Feb 25, 5:20 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
520 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     SNOW             OMAHA                   41.26N 96.01W
02/25/2007  M3.3 INCH        DOUGLAS            NE   BROADCAST MEDIA

            AT 108TH AND MOCKINGBIRD.

&&

DEWALD
Local storm report, Feb 25, 5:46 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
546 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     SNOW             OMAHA                   41.26N 96.01W
02/25/2007  M3.5 INCH        DOUGLAS            NE   NWS EMPLOYEE

            VICINITY 108TH AND FORT.

&&

DEWALD
Local storm report, Feb 25, 5:55 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     SNOW             NORFOLK                 42.03N 97.42W
02/25/2007  M1.0 INCH        MADISON            NE   OFFICIAL NWS OBS

&&

DEWALD
Local storm report, Feb 25, 5:58 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     SNOW             VALLEY                  41.31N 96.35W
02/25/2007  M5.6 INCH        DOUGLAS            NE   OFFICIAL NWS OBS

            SNOW DEPTH OF 5 INCHES ON THE GROUND.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:00 AM CSTSnow and Blowing Snow AdvisoryOAXAntelope, Boone, Butler, Colfax, Gage, Jefferson and 11 more4 hr

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.